Citalopram - Thinking about lowering dose?
- 4 Jan 2016 by wxman93
- 6 Jan 2016
- depression, anxiety, generalized anxiety disorder, citalopram, dosage, anxiety and stress
I am on 40mg of Citalopram which i started the last week in November and it has helped some but my anxiety has gotten really bad. I am considering doing the reverse of how i got up to 40 and breaking the pill in half and going down to 20 per day. is that too much to drop? I do not want to get seretonin syndrome. When i started it was 20 mg per day for the first 10 days then up to 40. I am not going to completely stop taking it but lower the dose until I see my doctor in 2 weeks. Any help would be appreciated.
I have social anxiety and depression any one have other suggestions on medications to try? I am considering asking my psychiatrist for paxil, but not sure if it will help with anxiety.
Some antidepressants can heighten anxiety in the beginning. I wouldn't start changing the dosage until you have talked to your doctor. Serotonin syndrome is very rare and not likely to occur at 40mgs citalopram. Paxil does help some with their anxiety. There are many to choose from such as Zoloft and Lexapro as well. I would give the citalopram a good long try before going through the effort of switching and having to wait another month to see the results.
Hi, i know this is the standard response, but please don't make adjustments to your medication without at least speaking to your doctor over the phone... regarding the 20mg drop, that shouldn't be detrimental. In the past i dropped from 60mg to 40mg without any major/dangerous issues.
The increase from 20mg to 40mg on day 10 is a very swift adjustment? I have GAD, social anxiety, depression and BPD, and i use Lyrica/Pregabalin as an 'add on' medication to those i am already prescribed. It works very well at keeping me calm, or at least calmer, in stressful situations
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Mar 2016 • 3 answers
Posted 29 Jul 2016 • 3 answers
Posted 14 Aug 2016 • 1 answer
Posted 20 Aug 2016 • 1 answer
Posted 25 Jan 2017 • 4 answers